Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 324, NWS Raleigh, NC

August 15, 2012Montgomery County, Moore County, Richmond County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Aug 15, 2012, 2:09 PM EDT for Montgomery County, Moore County, Richmond County, North Carolina. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 15, 2012, 2:09 PM EDT (18:09 UTC)
Expired
Aug 15, 2012, 3:00 PM EDT
In force
51 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Montgomery County, NC, Moore County, NC, Richmond County, NC

The radar

The Raleigh/Durham radar (KRAX), 142 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 15, 2:37 PM EDTTSTM WND DMG2 Wsw Norman, NCLARGE LIMBS BLOWN DOWN... DIME SIZE HAIL ON CLAYTON CARRIKER ROAD
Aug 15, 2:37 PM EDTHAIL 0.752 Wsw Norman, NCLARGE LIMBS BLOWN DOWN... DIME SIZE HAIL ON CLAYTON CARRIKER ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.2 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2012-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 146 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2012-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
146 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
1222 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

565 
WUUS52 KRAH 151809
SVRRAH
NCC123-125-153-151900-
/O.NEW.KRAH.SV.W.0324.120815T1809Z-120815T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
209 PM EDT WED AUG 15 2012

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA
  SOUTHWESTERN MOORE COUNTY IN CENTRAL NORTH CAROLINA
  NORTHERN RICHMOND COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 300 PM EDT

* AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER MOUNT GILEAD...OR 13 MILES SOUTHWEST OF
  TROY...MOVING EAST AT 20 MPH. QUARTER SIZED HAIL AND WINDS IN
  EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  PEKIN...COVINGTON...
  NORMAN...CANDOR...
  DERBY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.

&&

LAT...LON 3526 8009 3536 7952 3502 7952 3501 7955
      3506 7991 3512 7993 3511 7996 3509 7999
      3512 8007 3514 8008 3518 8005 3522 8007
      3524 8010
TIME...MOT...LOC 1808Z 260DEG 19KT 3519 7998

$$

WSS
2 follow-up statements
993 
WWUS52 KRAH 151826
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
226 PM EDT WED AUG 15 2012

NCC123-125-153-151900-
/O.CON.KRAH.SV.W.0324.000000T0000Z-120815T1900Z/
MONTGOMERY NC-MOORE NC-RICHMOND NC-
226 PM EDT WED AUG 15 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR NORTHERN RICHMOND...SOUTHWESTERN MOORE AND SOUTHERN MONTGOMERY
COUNTIES...

AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR PEKIN...
OR 12 MILES SOUTH OF TROY...MOVING EAST AT 20 MPH.

HAZARDS IN THE WARNING INCLUDE...
GOLF BALL SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... ELLERBE...NORMAN...
CANDOR...DERBY...EAGLE SPRINGS...HOFFMAN...SEVEN LAKES AND FOXFIRE.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

IF YOU OBSERVED DAMAGING WINDS OR LARGE HAIL...PLEASE NOTIFY YOUR
NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3519 8001 3523 8002 3525 7997 3536 7952
      3502 7952 3501 7955 3506 7990 3512 7993
      3511 7996 3509 7999 3513 8002
TIME...MOT...LOC 1824Z 260DEG 19KT 3520 7985

$$

WSS
473 
WWUS52 KRAH 151852
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
252 PM EDT WED AUG 15 2012

NCC123-125-153-151900-
/O.CON.KRAH.SV.W.0324.000000T0000Z-120815T1900Z/
MONTGOMERY NC-MOORE NC-RICHMOND NC-
252 PM EDT WED AUG 15 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR NORTHEASTERN RICHMOND...SOUTHWESTERN MOORE AND SOUTHEASTERN
MONTGOMERY COUNTIES...

AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
NORMAN...OR 16 MILES WEST OF SOUTHERN PINES...MOVING EAST AT 20 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... EAGLE SPRINGS...SEVEN
LAKES AND FOXFIRE.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

IF YOU OBSERVED DAMAGING WINDS OR LARGE HAIL...PLEASE NOTIFY YOUR
NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3523 7975 3524 7973 3527 7973 3536 7952
      3507 7952 3508 7956 3513 7977 3517 7976
      3519 7976
TIME...MOT...LOC 1852Z 260DEG 19KT 3520 7965

$$

WSS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 1:52 PM EDT, 17 minutes earlier.

Area forecast discussion, Aug 15, 1:52 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
ISSUED BY NATIONAL WEATHER SERVICE BLACKSBURG VA
152 PM EDT WED AUG 15 2012

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE WILL APPROACH THE MOUNTAINS FROM THE WEST
THIS MORNING...THEN MOVE EASTWARD ACROSS THE CAROLINAS THIS
AFTERNOON AND EVENING. WEAK HIGH PRESSURE WILL BUILD INTO THE AREA
FROM THE WEST TONIGHT AND THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 103 PM EDT WEDNESDAY...

MINOR UPDATE TO ADJUST FOR CURRENT SKY COVER AND SLIGHTLY FURTHER
DELAY ONSET OF CHC POPS AS CAP STILL HOLDING ON IN MUCH OF AREA
DUR TO EXTENSIVE CIRRUS...EVEN THOUGH SFC BASED CAPES NOW
APPROACHING 3000 J/KG ACROSS THE EAST. ADDED MENTION OF GUSTY
WINDS TO GRIDS FOR EASTERN PORTIONS WHERE SEVERE WX THREAT APPEARS
HIGHEST. ALSO DECREASED WINDS SLIGHTLY BASED ON RECENT OBS AND
MORE LIMITED MIXING.

PREV DISCUSSION AS OF 1010 AM EDT WEDNESDAY...

FRONTAL BOUNDARY TAKING ITS TIME MOVING OUT OF APPALACHIANS THIS
MORNING BUT WILL BE ENTERING NW PORTION OF RAH FCST AREA BY NOON.
SOLID MID CLOUD DECK ALONG AND AHEAD OF IT ALREADY MAKING IT'S WAY
INTO TRIAD AREA...AND THIS SHOULD HELP KEEP TEMPS DOWN SOMEWHAT.
LOWER 80S ALREADY THERE FOR TRIAD AREA BUT LOWERED SOME UPPER 80S
ACROSS THE NORTH TO MID 80S. LEFT SOUTHEAST ALONE. WITH SLOWLY
MOVING FRONT AND RECENT GUIDANCE FROM MESOSCALE MODELS...DELAYED
TIMING OF CHC POPS SLIGHTLY...NO SLIGHT CHC UNTIL NOON AT THE
EARLIEST...AND THAT MIGHT EVEN BE TOO SOON. KEPT POPS NO HIGHER
THAN HIGH CHANCE CATEGORY DUE TO EXPECTED COVERAGE IN SOUTHEAST.

POTENTIAL FOR A FEW SEVERE STORMS STILL LOOKS REASONABLE...MAINLY
FOR EASTERN HALF OF CWA...BUT SOME CONCERN THAT EARLY CLOUD COVER
WILL LIMIT INSTABILITY TO SOME DEGREE...AND MAY KEEP BEST THREAT
TO THE FAR EASTERN PORTIONS AND MORE LATE THIS AFTERNOON...WHERE
SFC BASED CAPE VALUES COULD EXCEED 3000 J/KG. DAMAGING WINDS THE
MAIN THREAT WITH MID LEVEL DRY AIR IN 12Z SOUNDINGS PART OF THIS
FUEL...AND ISOLD LARGE HAIL ALSO POSSIBLE. WILL LEAVE WORDING IN
HWO AS IS.

PREV DISCUSSION AS OF 300 AM WEDNESDAY...

OVERVIEW:
A SHORTWAVE PROGRESSING ACROSS THE CENTRAL MS RIVER VALLEY AT 06Z
THIS MORNING WILL APPROACH THE SOUTHERN APPALACHIANS FROM THE WEST
BY 12Z...THEN MOVE EASTWARD THROUGH THE CAROLINAS THIS AFTERNOON AND
EARLY EVENING. A LOW-LEVEL TROUGH ATTENDANT THE AFOREMENTIONED
SHORTWAVE WAS CENTERED OVER THE SOUTHERN APPALACHIANS AT 06Z THIS
MORNING...AND WILL PROGRESS EASTWARD THROUGH THE CAROLINAS AHEAD OF
THE SHORTWAVE THIS AFTERNOON. WEAK SURFACE HIGH PRESSURE WILL BUILD
INTO THE CAROLINAS FROM THE WEST LATE TONIGHT.

TEMPERATURES:
1000-850 MB THICKNESSES TODAY WILL BE SIMILAR TO YESTERDAY...
HOWEVER...A SHORTWAVE WILL APPROACH THE AREA FROM THE WEST BY
MID/LATE MORNING AND CROSS THE CAROLINAS DURING THE AFTERNOON...AND
EXPECT THAT CLOUD COVER AND SCATTERED CONVECTION WILL BE THE PRIMARY
FACTORS INFLUENCING AFTERNOON TEMPERATURES. WILL INDICATE HIGHS
RANGING FROM THE MID 80S IN THE WESTERN PIEDMONT TO ~90F IN THE
COASTAL PLAIN. WEAK HIGH PRESSURE WILL BUILD TOWARD THE AREA FROM
THE WEST TONIGHT IN ASSOC/W SUBSIDENCE IN THE WAKE OF THE
SHORTWAVE...RESULTING IN A SLIGHTLY DRIER AIRMASS ADVECTING INTO
PORTIONS OF THE AREA BY 12Z THU. WILL INDICATE LOWS RANGING FROM THE
LOWER/MID 60S WEST TO MID/UPPER 60S EAST.

PRECIPITATION CHANCES:
FORCING FOR ASCENT TODAY WILL BE PRESENT IN THE FORM OF DPVA IN
ADVANCE OF THE AFOREMENTIONED SHORTWAVE PROGRESSING EASTWARD ACROSS
CENTRAL NC BETWEEN ~18Z THIS AFTERNOON AND ~00Z THIS EVENING...AND
LOW-LEVEL CONVERGENCE ASSOCIATED A SFC-H85 TROUGH ATTENDANT THE
SHORTWAVE. GIVEN THAT THE SHORTWAVE SHOULD BE PROGRESSING INTO THE
FOOTHILLS AND WESTERN PIEDMONT BY LATE MORNING/EARLY AFTERNOON...
DIURNAL TIMING WILL BE MOST FAVORABLE OVER EASTERN PORTIONS OF THE
AREA...PRIMARILY EAST OF HWY 1. LOW-LEVEL (SFC-925 MB) FLOW WILL
BACK TO THE SOUTHWEST IN ADVANCE OF THE SHORTWAVE...ADVECTING A
HIGHER THETA-E AIRMASS INTO PORTIONS OF THE AREA THIS AFTERNOON...
PRIMARILY EAST OF HWY 1. THIS...ALONG WITH A PLUME OF SLIGHTLY
STEEPER MID-LEVEL LAPSE RATES (~6.0 C/KM) PRESENT IN ADVANCE OF THE
SHORTWAVE (PER 06Z SPC MESOANALYSIS) IS EXPECTED TO RESULT IN
MODERATE INSTABILITY DURING PEAK HEATING...WITH MLCAPE VALUES IN THE
2000-3000 J/KG RANGE. GIVEN GOOD LOWER AND UPPER LEVEL FORCING IN
THE PRESENCE OF MODERATE INSTABILITY...EXPECT SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS TODAY...WITH THE BEST COVERAGE ALONG AND
EAST OF HWY 1. THE LATEST CONVECTION ALLOWING MODELS DEVELOP
CONVECTION IN THE WESTERN PIEDMONT BETWEEN 18-21Z...PROGRESSING
EASTWARD THROUGH THE REST OF CENTRAL NC GENERALLY BETWEEN 21-00Z...
PERHAPS LINGERING INTO THE 00-02Z TIME-FRAME IN THE COASTAL PLAIN.
WILL INDICATE PRECIP CHANCES RANGING FROM 30% IN THE WESTERN
PIEDMONT TO 50% ALONG/EAST OF HWY 1.

SEVERE THREAT:
THE STORM PREDICTION CENTER PLACES MOST OF CENTRAL NC IN A SLIGHT
RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON. A BELT OF STRONGER
MID-LEVEL FLOW IN ADVANCE OF THE APPROACHING SHORTWAVE IS EXPECTED
TO RESULT IN 0-6 KM BULK SHEAR VALUES BETWEEN 25-35 KT THIS
AFTERNOON...SUPPORTIVE OF MULTICELLULAR AND TRANSIENT SUPERCELLULAR
ORGANIZATION. LOW-LEVEL SHEAR IS EXPECTED TO BE ON THE WEAK SIDE
THIS AFTERNOON...WITH NEGLIGIBLE 0-1 KM BULK SHEAR AND SRH...THOUGH
MESOSCALE PROCESSES AND/OR DEVIANT MOTION COULD RESULT IN MARGINAL
0-1 KM SRH AT TIMES. DCAPE VALUES IN VICINITY OF 1000 J/KG ARE
PROGGED ON THE EASTERN PERIPHERY OF THE LOW-LEVEL TROUGH THIS
AFTERNOON. THIS...ALONG WITH SPEEDY MID-LEVEL FLOW AND MODERATE
INSTABILITY SUGGESTS AN ENHANCED THREAT FOR DAMAGING WINDS MAY BE
PRESENT ACROSS CENTRAL NC...PRIMARILY IN THE EASTERN HALF OF THE
AREA. LARGE HAIL WILL ALSO BE POSSIBLE GIVEN MODERATE INSTABILITY
/STRONG UPDRAFTS/ AND SEASONABLY STRONG DEEP-LAYER SHEAR. THE THREAT
FOR SEVERE WEATHER APPEARS GREATEST BETWEEN 2 PM THIS AFTERNOON AND
10 PM THIS EVENING...ESPECIALLY ALONG/EAST OF HIGHWAY 1. -VINCENT

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
AS OF 200 AM WEDNESDAY...

WEAK HIGH PRESSURE WILL BUILD IN FROM THE NORTH DURING THURSDAY. THE
DEW POINTS ARE FORECAST TO FALL OFF INTO THE MID TO UPPER 50S ACROSS
THE NORTHWEST PIEDMONT AND 60-65 ELSEWHERE. SUNNY SKIES AND LIGHT
WIND ARE FORECAST WITH HIGHS IN THE 87-92 RANGE. FAIR SKIES ARE
FORECAST THURSDAY NIGHT AS THE WEAK HIGH PRESSURE MOVES OVERHEAD.
LOWS WILL BE MOSTLY IN THE MID TO UPPER 60S.

THE HIGH WILL SHIFT OFFSHORE FRIDAY. THIS WILL BE IN RESPONSE TO THE
NEXT UNSEASONABLY STRONG MID-UPPER TROUGH THAT WILL BE APPROACHING
FROM THE NORTHWEST. THE RETURN SW FLOW WILL INCREASE TO 10-15 MPH
AIDING IN INCREASING LOW LEVEL MOISTURE AS DEW POINTS SHOULD RECOVER
INTO THE MID TO UPPER 60S. HIGHS WILL RETURN TO THE LOWER TO MID 90S
EXCEPT UPPER 80S IN THE NW PIEDMONT. SCATTERED THUNDERSTORMS ARE
EXPECTED BY LATE AFTERNOON ACROSS THE NW PIEDMONT IN ASSOCIATION
WITH THE COMBINATION OF THE APPROACHING UPPER HEIGHT FALLS... ALONG
WITH A PRE-FRONTAL TROUGH AND POSSIBLY CONVECTIVE OUTFLOWS FROM
UPSTREAM. WE WILL GO ABOVE GUIDANCE AND FORECAST 40-50 POP FOR LATE
DAY IN THE NW...AND CARRY SLIGHT CHANCES ELSEWHERE.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
AS OF 215 AM WEDNESDAY...

MODELS HAVE GENERALLY BEEN TRENDING TOWARD A LESS PROGRESSIVE
MID-UPPER TROUGH TO AFFECT THE REGION THIS WEEKEND. THE LATEST GFS
INDICATES A MUCH WETTER SCENARIO OVER NC WITH A COUPLE OF WAVES
DEVELOPING ALONG A STALLED LOW LEVEL BOUNDARY ACROSS SOUTHERN AND
EASTERN NORTH CAROLINA SATURDAY THROUGH MONDAY. WE WILL TREND TOWARD
A CLOUDIER AND WETTER SCENARIO WITH HIGHER POPS EXCEPT DRIER NW
SATURDAY... THEN HIGHER POPS ALL ZONES BY SUNDAY AND MONDAY...
LINGERING INTO POSSIBLY MID-WEEK.

HIGHS WILL BE TEMPERED QUITE A BIT BY NOT ONLY A LOW LEVEL EASTERLY
FLOW BUT FREQUENT SHOWERS. SOME NORTHERN PIEDMONT ZONES MAY HOLD
BELOW 80 A FEW DAYS.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
AS OF 145 PM WEDNESDAY...

24-HR TAF PERIOD:
GENERALLY VFR CONDITIONS...BUT WITH SCT SHWRS OR THUNDERSTORMS
FROM 20Z THROUGH 01Z AHEAD OF COLD FRONT COULD BE BRIEF MVFR
PERIODS IN RAIN. BETTER THUNDERSTORM CHANCES FROM RDU EASTWARD
INCL FAY AND RWI...AND SO HAVE INCLUDED VCTS THOSE AIRPORTS. AN
ISOLATED STORM MAY BE SEVERE WITH DAMAGING WIND GUSTS
POSSIBLE...BUT BEST CHANCES EAST OF RDU. FRONT EXPECTED TO PUSH
SCATTERED STORMS EAST OF THE AREA BY 00-01Z TIME FRAME WITH
QUICKLY CLEARING SKIES. SOME MVFR IFR FOG POTENTIAL AT RWI BASED
ON LAMP GUIDANCE AND FCST SOUNDINGS...ESPECIALLY IF RAIN OCCURS.
IN FACT...AND AIRPORT THAT GETS SIGNIFICANT RAINFALL THIS AFT/EVE
COULD END UP WITH FOG BEFORE DAWN THURSDAY AS HIGH PRESSURE
SETTLES OVERHEAD UNDER CLEAR SKIES. VERY LIGHT NORTHERLY WINDS
AND VFR CONDITIONS THURSDAY UNDER HIGH PRESSURE.

LOOKING AHEAD:
VFR CONDITIONS ARE EXPECTED TO PREVAIL THU/THU NIGHT AS WEAK HIGH
PRESSURE BUILDS OVER THE CAROLINAS FROM THE WEST. SCATTERED SHOWERS
AND STORMS ARE EXPECTED FRIDAY AFTERNOON THROUGH THE WEEKEND AS AN
UPPER LEVEL TROUGH SLOWLY APPROACHES FROM THE WEST. -VINCENT

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...VINCENT
NEAR TERM...VINCENT/99
SHORT TERM...BADGETT
LONG TERM...BADGETT
AVIATION...VINCENT/99
Hazardous weather outlook, Aug 15, 10:23 AM EDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1023 AM EDT WED AUG 15 2012

NCZ007>011-021>028-038>043-073>078-083>086-088-089-160930-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1023 AM EDT WED AUG 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE LIKELY THIS
AFTERNOON THROUGH EARLY EVENING...MAINLY ALONG AND EAST OF A LINE
FROM ROXBORO TO SILER CITY TO WADESBORO. THE PRIMARY SEVERE
WEATHER THREATS WILL BE DAMAGING WIND GUSTS AND HAIL UP TO THE
SIZE OF QUARTERS. THE SEVERE WEATHER THREAT APPEARS TO BE BEST
BETWEEN 2 PM AND 10 PM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND
CONTINUE INTO THE EARLY EVENING HOURS.

In the hours before

Special weather statement, Aug 15, 1:46 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
ISSUED BY NATIONAL WEATHER SERVICE BLACKSBURG VA
146 PM EDT WED AUG 15 2012

NCZ073-074-083-084-151845-
ANSON NC-MONTGOMERY NC-RICHMOND NC-STANLY NC-
146 PM EDT WED AUG 15 2012

...A STRONG THUNDERSTORM WILL AFFECT ANSON...MONTGOMERY...RICHMOND
AND STANLY COUNTIES...

AT 143 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTHEAST
OF ALBEMARLE...MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR MOUNT GILEAD AROUND 200 PM...PEKIN AROUND 225
PM...TROY AROUND 230 PM AND CANDOR AROUND 245 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3546 7978 3515 7967 3516 8018 3529 8020

SK

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 8:04 PM EDTSpecial Weather StatementRAHSampson56 min
Aug 14, 8:12 PM EDTSevere Thunderstorm WarningRAHSampson37 min
Aug 14, 10:16 PM EDTSpecial Weather StatementRAHVance, Warren59 min
Aug 14, 10:51 PM EDTSevere Thunderstorm WarningRAHHalifax, Warren39 min
Aug 14, 10:59 PM EDTTornado WarningRAHHalifax, Warren24 min
Aug 14, 11:35 PM EDTSpecial Weather StatementRAHWarren40 min
Aug 15, 1:46 PM EDTSpecial Weather StatementRAHMontgomery59 min
Aug 15, 2:26 PM EDTTornado WarningRAHMontgomery, Moore, Richmond34 min
Aug 15, 3:00 PM EDTSevere Thunderstorm WarningRAHHoke, Moore, Richmond25 min
Aug 15, 3:16 PM EDTSpecial Weather StatementRAHHalifax59 min
Aug 15, 3:21 PM EDTSpecial Weather StatementRAHWayne39 min
Aug 15, 3:35 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Nash35 min
Aug 15, 3:40 PM EDTSpecial Weather StatementRAHWayne50 min
Aug 15, 3:51 PM EDTSpecial Weather StatementRAHCumberland, Hoke54 min
Aug 15, 3:58 PM EDTSpecial Weather StatementRAHDavidson47 min
Aug 15, 4:14 PM EDTSpecial Weather StatementRAHSampson61 min
Aug 15, 4:57 PM EDTSpecial Weather StatementRAHFranklin48 min
Aug 15, 4:59 PM EDTSpecial Weather StatementRAHDavidson, Randolph61 min
Aug 15, 5:01 PM EDTSevere Thunderstorm WarningRAHFranklin, Johnston, Nash, Wake25 min
Aug 15, 5:46 PM EDTSpecial Weather StatementRAHNash, Wilson59 min
Aug 15, 6:00 PM EDTSpecial Weather StatementRAHRandolph60 min
Aug 15, 6:23 PM EDTSpecial Weather StatementRAHWake52 min
Aug 15, 6:35 PM EDTSpecial Weather StatementRAHWilson40 min
Aug 15, 6:46 PM EDTAreal Flood AdvisoryRAHWake81 min
Aug 15, 7:19 PM EDTSpecial Weather StatementRAHWake41 min
Aug 15, 7:26 PM EDTSpecial Weather StatementRAHHoke, Montgomery, Moore, Richmond79 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.